MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-80/I16-40
Medical Device Problem Codes Off-Label Use (1494); Unintended Movement (3026); Separation Problem (4043)
Health Effect - Clinical Codes Hematoma (1884); Ruptured Aneurysm (4436); Clinical Endoleak (4843)
Date of Event 07/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm on (b)(6) 2022 with the implant of an afx2 bifurcated stent graft (bsg) and an afx vela suprarenal.The afx vela suprarenal migrated down, and an excluder (non-endologix) stent was added just below the lower renal artery.The afx2 bsg and afx vela suprarenal overlap length was about three segments (around 55mm).There was no impact to patient reported.The patient attended a regular follow-up computed tomography (ct) scan every year and echocardiography with no endoleaks detected.On (b)(6) 2024, the patient visited a different hospital due to stomachache.A simple ct scan showed retroperitoneal hematoma, the patient returned to the implanting hospital.A contrast ct showed aneurysm rupture due to a type iiia endoleak with separation of afx2 bsg and the afx vela suprarenal.An emergent reintervention was performed with the implant of an excluder aorta extension at the junction.In addition, a gore (non-endologix) ipsilateral leg, gore (non-endologix) contralateral leg, gore (non-endologix) iliac extender, and a gore (non-endologix) contralateral leg were implanted under the renal arteries.The final patient status was not provided.Note: the afx2 system was evaluated using endologix components.The safety and effectiveness of other stent or stent graft devices used in conjunction with the afx2 system have not been established.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, follow-up report will be submitted.Device iteration is afx2.
 
Additional Manufacturer Narrative
The reported incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.Endologix was unable to perform an evaluation of the device as it was not returned from the user facility.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix found the ruptured aneurysm and additional endovascular procedure complaints are unconfirmed.The type iiia endoleak complaint is confirmed.This is moderately consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of this complaint could not be determined.No procedure related harms for this complaint were identified.During the investigation, endologix found reasonable evidence to suggest the device was used off-label.The procedure is outside the indications of use (off-label) due to the use of adjunctive devices (gore excluder leg) not compatible with afx system per the ifu.The clinical evaluation also shows reasonable evidence to suggest the infrarenal angulation progressively increased each year which likely contributed to the implant separation.It is unclear if this angulation occurred due to aortic remodeling or if related to the non endologix cuff.The final patient status was reported as stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: g3: awareness date ¿ updated.H6: investigation finding codes ¿ remove code 3233.H6: investigation conclusion codes ¿ remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key19913609
Report Number3011063223-2024-00121
Device Sequence Number8104462
Product Code MIH
UDI-Device Identifier00818009014733
UDI-Public(01)00818009014733(10)200625
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/25/2020
Device Model NumberBEA25-80/I16-40
Device Lot Number2265267018
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/16/2024
Supplement Date Received by Manufacturer08/09/2024
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (LN 2286470006).; GORE (NON-ENDOLOGIX) EXCLUDER.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale